MAUDE Adverse Event Report: EBI, LLC. BIOMET EBI BONE HEALING SYSTEM; SFLX 1 COIL

EBI, LLC. BIOMET EBI BONE HEALING SYSTEM; SFLX 1 COIL
Model Number 1068225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was complaining of pain and the unit getting very warm to the touch.The patient had been using the device for 2 weeks when she started to feel a lot of pain, the area she was treating felt really hot, and her hand swelled.The patient compared the feeling to the pulsing pain that occurs after smashing one¿s finger in a door.The patient noted that they use the device at night so it makes it very hard to sleep.The patient contacted their doctor but was advised to reach out to the sales representative.It was later reported that the pain and swelling occur within an hour of using the device.The pain level is at an 8 or 9 out of 10.There was one day the patient did not use the unit and she had no pain or swelling.A replacement controller and sflx 1 coil were sent to the patient.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow up report will be sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data: b3: date of event.Additional information: b4: date of this report, d4: lot number, d8-9: returned to manufacturer date g3: date received by manufacturer, h4: device manufacture date, h6: method, results, conclusions.A visual inspection of the customer returned product was performed.Included was one sflx 1 coil part no.1068225 with (b)(6) (b)(4).The part appeared to be in good condition from the cosmetic/visual point of view.The dhr for the sflx 1 coil was reviewed and there were no reports of non-conformances or deviations.The sflx 1 coil was tested and it operates as intended.Calibration information: all tests inspections were completed using tektronix oscilloscope id os-c000005 with calibration due on (b)(6), 2025; tf0804.D06 which does not require calibration.Test/inspections were completed by the quality department on (b)(6) 2025.The failure was not confirmed for the reported condition of "pain, swelling, warm to touch with bhs".The coil was tested and operates as intended.Review of complaint history identified (4) total complaints from ((b)(6) 2023) to ((b)(6) 2024) for pn (1068225) and events related to (pain).Keyword search criteria: (complaint code: medical: pain) the search could not be specified further because the main complaint was pain.Review of the information provided by the customer and the findings from the investigation indicated that no physical and/or device functional condition could be found that could be considered a causal factor for the reported complaint of "pain".No failure and/or fault condition could be found and confirmed.Therefore, no further actions are required at this time.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.

Brand Name
BIOMET EBI BONE HEALING SYSTEM
Common Device Name
SFLX 1 COIL
Manufacturer (Section D)
EBI, LLC.
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer (Section G)
EBI, LLC
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer Contact
stephanie smith
1 gatehall dr
suite 303
parsippany, NJ 07054
9732999300
MDR Report Key20902508
Report Number0002242816-2024-00161
Device Sequence Number5051627
Product Code LOF
UDI-Device Identifier00812301020508
UDI-Public00812301020508
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P790002
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1068225
Device Catalogue Number1068225
Device Lot Number24087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient Age39 YR
Patient SexFemale
Patient EthnicityNon Hispanic